Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

TECFIDERA - CAN YOU HELP

TECFIDERA - CAN YOU HELP

A friend of my wife is going to be starting Tecfidera next year, and doesn't know much about it. Can you help out with as much as you can - which type of MS, what is it used to achieve, and is it successful? Any problems or issues caused?

edited, originally posted almost 2 years ago
A MyMSTeam Member said:

I've been on Tecfidera since May of this year, and it is doing great with my RRMS. Except for the flushing and upset stomach problems it's helping with everything else.

posted almost 2 years ago
A MyMSTeam Member said:

I have Relapsing-Remitting MS (RRMS) and have been taking Tecfidera for about 5 years now. Thankfully, the only side effect I have encountered is a flushing sensation (but no redness) that, up until about a year ago, would sometimes hit me about an hour after taking one of my twice-daily doses. My annual MRI scans have shown no significant changes, and I haven't had any exacerbations or relapses. So I guess this med is doing its job!

I hope this works for your wife's friend. Be sure to let him/her know that communication with the medical team (all the doctors, not just the neurologist) is essential! If he/she feels like something is off while taking ANY medication, then the prescribing doctor needs to know about it ASAP.

posted almost 2 years ago
A MyMSTeam Member said:

I have RRMS. I have been on Tecfidera for nearly 6 years and have had very good results. No new/active lesions. I do still flush with it every now and then. I take 4 chewable baby aspirin at the first hint of the flush. It takes about 15 minutes to start working, but it subsides pretty quickly from that point. Generally it starts with a stinging or burning sensation somewhere on my body, then itches and turns beet red. It does change it's starting point. Initially, it started on the tops of my feet, inner elbow and heat on my face. Now it is the rims of my eyes and the back of my neck, but always the beet red! I did have some stomach issues at first. It didn't last too terribly long. Having a well rounded (carbs, protein, fat) meal before taking it seems to help with both. I wish your wife's friend the best.

posted over 1 year ago
A MyMSTeam Member said:

I'm on Tecfidera and the side effects are manageable. I found that taking Pepto Bismal before taking the medication helps with the stomach issues and baby aspirin helps with the flushing.

posted over 1 year ago
A MyMSTeam Member said:

I have a similar story as cookneacher in that I've been on Tecfidera since 2014. Biogen has been wonderful assisting with the co-pay, however, now that they lost the patent there is generic available. There goes the help. I understand that the other program they enrolled me in will end on 5/2021. Tecfidera has treated me kindly. Peanut butter is my friend (protein). The flushing is predictable and often humorous. I have not had a flare since I started taking Tecfidera. I've spoken to many people that have not had as good of an experience as I have had. I understand how fortunate I have been. Changes now do to laws and regulations (insurance insists on generic) are frightening. I fear that it will come down to a choice .. take the medication or live indoors. And then, in 9 months, it will be time to navigate Medicare. Oh the joys of uncertainty. I am grateful to still be here and working daily. Apparently I'm sacrificial, oops, essential. We'll see how this goes.

posted almost 2 years ago
Already a Member? Log in